Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 44, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 2, 2018, 6:41 PM CDT for Brown County, Jackson County, Jefferson County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2018, 6:41 PM CDT (23:41 UTC)
- Expired
- May 2, 2018, 7:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, KS, Jackson County, KS, Jefferson County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:43 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
205
WUUS53 KTOP 022341
SVRTOP
KSC013-085-087-030045-
/O.NEW.KTOP.SV.W.0044.180502T2341Z-180503T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
641 PM CDT WED MAY 2 2018
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Northern Jefferson County in northeastern Kansas...
Eastern Jackson County in northeastern Kansas...
Brown County in northeastern Kansas...
* Until 745 PM CDT
* At 641 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Sabetha to near Holton to 4 miles
southeast of Delia, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Holton, Hiawatha, Horton, Valley Falls, Hoyt, Ozawkie, Nortonville,
Winchester, Mayetta, Everest, Fairview, Robinson, Morrill, Whiting,
Denison, Netawaka, Reserve, Powhattan, Hamlin and Willis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.
LAT...LON 3965 9534 3965 9556 3942 9557 3942 9518
3925 9518 3922 9587 3950 9572 4000 9575
4000 9534
TIME...MOT...LOC 2341Z 262DEG 31KT 3999 9578 3950 9574 3921 9589
HAIL...1.00IN
WIND...60MPH
$$
Cohen4 follow-up statements
213
WWUS53 KTOP 030006
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
706 PM CDT WED MAY 2 2018
KSC013-085-087-030045-
/O.CON.KTOP.SV.W.0044.000000T0000Z-180503T0045Z/
Jefferson-Jackson-Brown-
706 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN JEFFERSON...EASTERN JACKSON AND BROWN COUNTIES...
At 706 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Reserve to 3 miles west of
Effingham to 4 miles northwest of Meriden, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Holton, Hiawatha, Horton, Valley Falls, Hoyt, Ozawkie, Nortonville,
Winchester, Mayetta, Everest, Fairview, Robinson, Morrill, Whiting,
Denison, Netawaka, Reserve, Powhattan, Hamlin and Willis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.
LAT...LON 3965 9534 3965 9556 3942 9557 3942 9518
3925 9518 3922 9587 3950 9572 4000 9575
4000 9534
TIME...MOT...LOC 0006Z 262DEG 31KT 4002 9550 3953 9546 3924 9561
HAIL...1.00IN
WIND...60MPH
$$
Cohen462
WWUS53 KTOP 030013
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
713 PM CDT WED MAY 2 2018
KSC013-085-087-030045-
/O.CON.KTOP.SV.W.0044.000000T0000Z-180503T0045Z/
Jefferson-Jackson-Brown-
713 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN JEFFERSON...EASTERN JACKSON AND BROWN COUNTIES...
At 713 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of White Cloud to near Effingham to
3 miles west of Ozawkie, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Holton, Hiawatha, Horton, Valley Falls, Hoyt, Ozawkie, Nortonville,
Winchester, Mayetta, Everest, Robinson, Whiting, Denison, Reserve,
Powhattan, Hamlin and Willis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.
LAT...LON 3965 9534 3965 9556 3942 9557 3942 9518
3925 9518 3922 9587 3955 9566 4000 9564
4000 9534
TIME...MOT...LOC 0013Z 262DEG 31KT 4003 9542 3954 9538 3925 9553
HAIL...1.00IN
WIND...60MPH
$$
Cohen415
WWUS53 KTOP 030021
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
721 PM CDT WED MAY 2 2018
KSC013-085-087-030045-
/O.CON.KTOP.SV.W.0044.000000T0000Z-180503T0045Z/
Jefferson-Jackson-Brown-
721 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN JEFFERSON...EASTERN JACKSON AND EASTERN BROWN
COUNTIES...
At 721 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of White Cloud to near Lancaster to
near Ozawkie, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hiawatha, Horton, Valley Falls, Hoyt, Ozawkie, Nortonville,
Winchester, Mayetta, Everest, Robinson, Whiting, Denison and Willis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.
LAT...LON 3965 9534 3965 9556 3942 9557 3942 9518
3925 9518 3922 9580 3957 9562 4000 9554
4000 9534
TIME...MOT...LOC 0021Z 265DEG 33KT 4003 9533 3954 9529 3925 9544
HAIL...1.00IN
WIND...60MPH
$$
Cohen484
WWUS53 KTOP 030034
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
734 PM CDT WED MAY 2 2018
KSC013-085-030043-
/O.CAN.KTOP.SV.W.0044.000000T0000Z-180503T0045Z/
Jackson-Brown-
734 PM CDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON AND EASTERN
BROWN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.
LAT...LON 3923 9559 3942 9554 3942 9518 3925 9518
TIME...MOT...LOC 0033Z 271DEG 31KT 3941 9524 3925 9531
$$
KSC087-030045-
/O.CON.KTOP.SV.W.0044.000000T0000Z-180503T0045Z/
Jefferson-
734 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN JEFFERSON COUNTY...
At 733 PM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Nortonville to near Oskaloosa, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Valley Falls, Ozawkie, Nortonville and Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
Kansas.
LAT...LON 3923 9559 3942 9554 3942 9518 3925 9518
TIME...MOT...LOC 0033Z 271DEG 31KT 3941 9524 3925 9531
HAIL...1.00IN
WIND...60MPH
$$
CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:26 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 2, 2:26 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Topeka KS 226 PM CDT Wed May 2 2018 .SHORT TERM...(This evening through Thursday) Issued at 217 PM CDT Wed May 2 2018 Mid to upper-level closed low pressure is currently located over AZ with a broad cyclonic jet streak rounding the base and spreading over the plains. At the surface there is a quasi- stationary boundary stretching from southwest KS into southeast NE with a dry line extending southward through the TX Panhandle. A weak midlevel shortwave trough has ejected from the parent low pressure and is currently lifting northeastward over the TX Panhandle. This wave has provided enough ascent for storms to initiate along the stationary boundary in southwest KS where low- level convergence has maximized. Sufficient low-level tropospheric moisture return has resulted in mid to upper 60 dew points within the buoyant sector across eastern KS. This along with steep midlevel lapse rates has yielded ML CAPE upwards of 3000 J/kg with very little CIN in place. Pockets of partly cloudy skies has allowed surface heating to further destabilize the warm sector. Surface winds along and near the stationary boundary have veered to the southwest while the winds across east central KS have remained out of the south and backed locally. As that wave lifts northeastward the midlevel winds increase resulting in effective bulk shear of 45 kt and elongated hodographs. The effective SRH should become maximized around 100-200 m2/s2 mainly across east central KS deepening on the exact location of the midlevel speed. Convective initiation has already began along the boundary in southwest KS, and storms are forecasted to move northeastward through central KS. If a cold pool can become established this cluster of storms could accelerate through the area as a line or bowing segments. Given the CAPE and shear embedded supercells are possible. As the convective outflow progresses eastward additional storm development is likely as it moves into east central KS. There is an outside chance for an isolated supercell ahead of the line. The 0-3 km shear is out of the southwest so if any segment becomes orientated northwest to southeast the tornado potential increases. If storms are able to stay semi-discrete then the tornado potential increases as well. Damaging wind will be the most likely threat although very large hail is possible with any supercells. Wind driven hail could also be possible with any bowing segments or embedded supercells. The convection should continue to advance eastward through the early evening and exit the area around midnight. The uncertainty will be additional development as the low-level jet increases tonight. Isolated to scattered storms could linger into the early morning as moisture convergence becomes maximized over the area tonight. The PW values are relative high for this time of year and warm cloud depths are fairly deep. This will result in efficient rainfall producers so amounts could range from 1-2" with locally higher amounts especially if the later development can train over the same locations impacted earlier. The flash flood watch has been expanded eastward to highlight this threat through tomorrow morning. Tomorrow the main mid to upper-level low begins to lift out of the southwest, which will force the boundary eastward. Depending on the morning activity and speed of the low strong to severe storms could develop along the boundary as it moves through far northeast and east central KS tomorrow afternoon and or evening. There will be plenty of instability within the buoyant sector although destabilization will depend on morning activity and cloud coverage. The deep layer shear appears to be orientated orthogonal to the boundary and forcing will be strong therefore convection could go linear quickly. Given the deep layer shear perhaps initial semi-discrete supercells will be possible. .LONG TERM...(Thursday night through Wednesday) Issued at 217 PM CDT Wed May 2 2018 A progressive pattern sets in for the extended period with periodic chances for showers and thunderstorms. Upper level ridging builds into the western U.S. for Friday and the weekend with a broad and diffuse surface trough sliding down on Sunday morning, which may bring a slight chance for showers and storms. Slightly cooler air filters in behind the boundary for early next week with H850 temps falling to around +7C by Monday morning. The surface high quickly moves into the Ohio River Valley on Monday with an H500 trough sliding through late Tuesday and Wednesday morning and would bring the next chance for showers and storms. Model confidence erodes by midweek given the progressive pattern and growing discrepancies between the synoptic solutions. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1240 PM CDT Wed May 2 2018 Strong to severe storms are possible this afternoon and early evening with damaging wind gusts being the main threat. Large hail and a tornado is also possible. Brief IFR/LIFR conditions and gusty winds are possible with the storms. The uncertainty will be tonight as showers and storms may linger through tomorrow morning. Have included a VCTS to handle the uncertainty with chances and coverage for late in the period. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for KSZ020>024-026- 034>040-054>056-058-059. && SHORT TERM...Sanders LONG TERM...Skow AVIATION...Sanders
Hazardous weather outlook, May 2, 3:14 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 314 PM CDT Wed May 2 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-032015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 314 PM CDT Wed May 2 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Another round of severe thunderstorms is expected to move into north central Kansas this afternoon and spread east over northeast and east central Kansas through the early evening. The majority of the severe weather should be done by midnight. Damaging winds, large hail, isolated tornadoes, and very heavy rainfall will be possible. A flash flood watch is in effect for much of the area tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another round of severe thunderstorms is possible across east central and parts of northeast Kansas Thursday afternoon. The most likely timing would be from the mid afternoon to early evening hours. Storms may be capable of large hail, damaging winds, heavy rainfall and perhaps a few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep Skow
In the hours before
Local storm report, May 2, 6:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
606 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST N MANHATTAN 39.18N 96.57W
05/02/2018 E60 MPH RILEY KS EMERGENCY MNGR
LOCAL WEATHER STATION REPORT ON THE NORTH SIDE OF TOWN.
&&
JPSpecial weather statement, May 2, 6:08 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Topeka KS
608 PM CDT WED MAY 2 2018
KSZ023-024-026-038-039-030000-
Wabaunsee-Shawnee-Pottawatomie-Jefferson-Jackson-
608 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
SHAWNEE...CENTRAL WABAUNSEE...SOUTHEASTERN POTTAWATOMIE AND SOUTHERN
JACKSON COUNTIES UNTIL 700 PM CDT...
At 607 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Wamego to near Alma.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Topeka, Wamego, Rossville, Alma, Tecumseh, St. Marys, Dover, Silver
Lake, Auburn, Meriden, Hoyt, Maple Hill, McFarland, Paxico, Willard,
Pauline, Keene, Berryton, Volland and Grantville.
This includes the following highways...
Interstate 70 between mile markers 323 and 355.
Kansas Turnpike between mile markers 168 and 183.
A tornado watch remains in effect until 1000 PM CDT for northeastern
and east central Kansas.
LAT...LON 3888 9564 3893 9648 3904 9642 3904 9639
3909 9639 3920 9633 3927 9549
TIME...MOT...LOC 2307Z 267DEG 43KT 3917 9626 3901 9634
SkowLocal storm report, May 2, 6:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
611 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST 4 SSW BAILEYVILLE 39.79N 96.21W
05/02/2018 E70 MPH NEMAHA KS TRAINED SPOTTER
&&
JPLocal storm report, May 2, 6:18 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
618 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 6 SSE WATERVILLE 39.61N 96.70W
05/02/2018 MARSHALL KS TRAINED SPOTTER
POSSIBLE TORNADO DAMAGE TO A HOUSE - COINCIDENT WITH THE
CIRCULATION. RADAR ESTIMATED TIME. DETAILS UNKNOWN AT
THIS TIME.
&&
JPLocal storm report, May 2, 6:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
621 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST WSW CORNING 39.66N 96.03W
05/02/2018 E60 MPH NEMAHA KS TRAINED SPOTTER
&&
JPLocal storm report, May 2, 6:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
628 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 4 NNW MANHATTAN 39.23N 96.61W
05/02/2018 M62 MPH RILEY KS EMERGENCY MNGR
&&
BDThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:00 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 30 min |
| May 1, 7:24 PM CDT | Tornado Warning | TOP | Clay, Cloud, Republic, Washington | 36 min |
| May 1, 7:26 PM CDT | Tornado Warning | TOP | Ottawa | 34 min |
| May 1, 7:52 PM CDT | Tornado Warning | TOP | Clay, Riley, Washington | 38 min |
| May 1, 7:54 PM CDT | Tornado Warning | TOP | Ottawa | 36 min |
| May 1, 8:01 PM CDT | Tornado Warning | TOP | Clay, Riley, Washington | 34 min |
| May 1, 8:19 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 41 min |
| May 1, 8:26 PM CDT | Tornado Warning | TOP | Clay, Dickinson, Ottawa | 34 min |
| May 1, 8:26 PM CDT | Tornado Warning | TOP | Cloud, Ottawa | 34 min |
| May 1, 8:33 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Riley, Washington | 57 min |
| May 1, 8:58 PM CDT | Tornado Warning | TOP | Clay | 32 min |
| May 1, 9:00 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 45 min |
| May 1, 9:13 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson | 47 min |
| May 1, 9:25 PM CDT | Tornado Warning | TOP | Clay, Riley | 35 min |
| May 1, 9:27 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 33 min |
| May 1, 9:41 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa | 34 min |
| May 1, 9:47 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Pottawatomie, Riley | 43 min |
| May 1, 9:54 PM CDT | Tornado Warning | TOP | Pottawatomie, Riley | 36 min |
| May 1, 10:11 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa | 34 min |
| May 1, 10:15 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley, Wabaunsee | 45 min |
| May 1, 10:19 PM CDT | Areal Flood Advisory | TOP | Clay, Cloud, Ottawa | 3 hr |
| May 1, 10:24 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 36 min |
| May 1, 10:27 PM CDT | Tornado Warning | TOP | Marshall, Nemaha, Pottawatomie | 33 min |
| May 1, 10:40 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Pottawatomie, Riley | 35 min |
| May 1, 10:55 PM CDT | Special Weather Statement | TOP | Jackson | 35 min |
| May 1, 11:08 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 37 min |
| May 1, 11:35 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 25 min |
| May 1, 11:49 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 26 min |
| May 2, 12:11 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 34 min |
| May 2, 12:44 AM CDT | Special Weather Statement | TOP | Jackson | 31 min |
| May 2, 1:15 AM CDT | Special Weather Statement | TOP | Marshall | 30 min |
| May 2, 1:20 AM CDT | Special Weather Statement | TOP | Jefferson | 40 min |
| May 2, 3:36 AM CDT | Flash Flood Watch | TOP | Anderson, Clay, Cloud, Coffey, Dickinson, Douglas and 12 more | 18 hr |
| May 2, 3:18 PM CDT | Special Weather Statement | TOP | Ottawa | 12 min |
| May 2, 3:34 PM CDT | Special Weather Statement | TOP | Ottawa | 11 min |
| May 2, 3:41 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 64 min |
| May 2, 3:52 PM CDT | Tornado Warning | TOP | Ottawa | 38 min |
| May 2, 4:08 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 52 min |
| May 2, 4:11 PM CDT | Tornado Warning | TOP | Cloud | 49 min |
| May 2, 4:13 PM CDT | Tornado Warning | TOP | Ottawa | 47 min |
| May 2, 4:21 PM CDT | Tornado Warning | TOP | Ottawa | 39 min |
| May 2, 4:29 PM CDT | Tornado Warning | TOP | Clay, Cloud, Washington | 46 min |
| May 2, 4:34 PM CDT | Areal Flood Advisory | TOP | Cloud, Ottawa | 3 hr |
| May 2, 4:40 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 65 min |
| May 2, 4:47 PM CDT | Special Weather Statement | TOP | Dickinson | 43 min |
| May 2, 4:48 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 57 min |
| May 2, 4:58 PM CDT | Tornado Warning | TOP | Clay, Marshall, Riley, Washington | 47 min |
| May 2, 5:08 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 67 min |
| May 2, 5:22 PM CDT | Special Weather Statement | TOP | Geary, Morris | 53 min |
| May 2, 5:34 PM CDT | Tornado Warning | TOP | Marshall, Pottawatomie, Riley | 41 min |
| May 2, 6:03 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Marshall, Nemaha, Pottawatomie | 57 min |
| May 2, 6:08 PM CDT | Special Weather Statement | TOP | Shawnee, Wabaunsee | 52 min |
| May 2, 6:45 PM CDT | Special Weather Statement | TOP | Morris | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.